Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Had an incomplete medical abortion. What is the further procedure?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11712 Questions
Hi, ive done an early medication on the 11 of may which was a mistake and now i call the clininc where i did the abortion because apparently there are tissues left and i am still pregnant. they told me that i Had to go for surgery and I am really scared
Posted Thu, 28 Jun 2012 in Abortion and Stillbirth
Answered by Dr. Rakhi Tayal 1 hour later
Thanks for posting your query.
It seems that you had a medical abortion with the help of mifepristone and misoprostal.
Incomplete abortion is a possibility if the medicines are taken to terminate a pregnancy of more than 7 weeks.
An ultrasound examination will help in detecting the exact diagnosis and sometimes dilatation and evacuation is needed to remove the left over products of conception. There is nothing to worry as it is a minor day care procedure. Please consult your gynecologist for proper evaluation and treatment.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Follow-up: Had an incomplete medical abortion. What is the further procedure? 18 minutes later
Yes i contacted the gyn and they told me that i have to do the D&E procedure to remove the left tissue.. How safe is it? And they also told me that the other option is to wait for my next period in order for the tissue to come out.. What if it doesnt? Is it just safer to go back for the procedure?

do you think if I wait for my next period all the left products will come out? even though the test is coming as positive now
Answered by Dr. Rakhi Tayal 1 hour later
Thanks for writing again.
A positive pregnancy test after an abortion does not indicate that there is left over tissue in the uterus. It is because of the raised hormone levels in the body which come back to normal 2 weeks after abortion. The test will become negative after two weeks.
If there are only minor products left inside then these will clear with your next periods. Please do not worry. The procedure although a minor one is not necessary if there is no bleeding.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Above answer was peer-reviewed by
Follow-up: Had an incomplete medical abortion. What is the further procedure? 6 minutes later
the thing is its been 4 weeks since I had the medical abortion and Im still bleeding and i dont know when i will have my next period.
because it was a mistake for abortion I want to try for another baby as soon as possible. do you think it will be possible for another pregnancy?
Answered by Dr. Rakhi Tayal 1 hour later
The bleeding you are having might be related to the anti progesterone action of mifepristone. Taking progesterone therapy- meprate or oral pills will help in stopping the bleeding. You can get these prescribed after consulting your gynecologist.
For next pregnancy, you should wait for at least six months so that the toxic effect of mifepristone on uterine lining wears off.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor